What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 9, 2:10 PM EST, 31 minutes earlier.
Area forecast discussion, Sep 9, 2:10 PM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
310 PM EDT Sat Sep 9 2023
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This evening through Sunday)
Issued at 304 PM EDT Sat Sep 9 2023
Overview:
-Scattered rain and thunder chances will continue through early
evening. A few may be strong or severe with downburst winds being
the primary threat.
-Rinse and repeat forecast anticipated for Sunday.
This afternoon and tonight...Scattered showers and thunderstorms are
ongoing this afternoon across portions of North GA. A few strong to
severe thunderstorms have already been noted this afternoon and
certainly not out of the realm of the possibility through the early
evening hours. Strong downburst winds will be the main threat
though, with some of the strong cores some small hail will also be a
possibility with any storms. Storms thus far have largely been slow
moving and nearly stationary. Latest WPC analysis has a warm front
depicted across North GA into the Carolinas, this feature
interacting with another low that is forecast to dip down from TN
may act to enhance precip thus localized flooding will be a growing
concern through the evening particularly across northeast GA.
Activity may linger after sunset but will largely be on the
downward trend. Low temperatures are forecast to be in the
mid-60s.
Sunday...A similar forecast can be expected tomorrow for north and
central GA. The weather setup will largely be unchanged --- upper
troughing over the southeast and frontal boundary draped across the
forecast area. This combined with peak heating will result in more
scattered thunderstorms tomorrow afternoon and evening. Forecast
high temperatures will be in the 80s with low temperatures in the
60s.
07
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 304 PM EDT Sat Sep 9 2023
Key Messages:
- Slight chance to chance for showers and storms mainly during the
afternoon across portions of the CWA on Monday and much of the CWA
on Tuesday
- Cold front passage on Wednesday will bring slight chance to chance
for showers and storms followed by dry conditions and cooler,
seasonable temperatures for Thursday and Friday
Forecast:
Weak upper-level troughing, marginal instability, and adequate
moisture will support slight chance to chance PoPs primarily across
portions of central GA and the northeast GA mountains on Monday and
across much of the CWA on Tuesday. Widespread severe weather is not
expected given the progged marginal environment.
A cold front will push through the CWA on Wednesday as a potent
upper-level trough pivots across the Great Lakes region, supporting
another day of slight chance to chance PoPs across much of the CWA.
Widespread severe weather is not expected. A drier, cooler
continental air mass will settle in behind the front on Thursday and
Friday with highs in the upper 70s to mid-80s and lows in the mid-
50s to mid-60s -- up to 5 degrees below normal.
Martin
&&
.AVIATION...
(18Z TAFS)
Issued at 138 PM EDT Sat Sep 9 2023
Mixed bag of SCT/BKN cigs across the area this afternoon. SCT tsra
has already begun popping up across the ATL metro this afternoon
thus bumped up the TEMPO groups to reflect current radar trends.
TSRA activity should start to taper off after 00z. Lower
cigs/vsbys possible with any tsra activity. Winds may flip flop
from the west to east side thanks to the storms but largely
expecting winds to remain on the east side. Lower cigs/vsbys after
08z and continuing into Sunday.
//ATL Confidence...18Z Update...
Medium confidence on all elements.
07
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 65 82 64 87 / 50 40 20 10
Atlanta 67 84 66 89 / 30 30 20 10
Blairsville 60 77 59 81 / 40 60 20 20
Cartersville 64 84 64 88 / 30 40 10 10
Columbus 68 90 69 93 / 20 20 10 20
Gainesville 66 81 64 86 / 60 40 20 10
Macon 67 86 68 90 / 30 20 20 20
Rome 64 86 64 89 / 20 30 10 10
Peachtree City 64 86 64 89 / 20 30 10 10
Vidalia 69 88 70 90 / 30 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...07
LONG TERM....Martin
AVIATION...07
Hazardous weather outlook, Sep 9, 2:13 PM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
313 PM EDT Sat Sep 9 2023
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
313 PM EDT Sat Sep 9 2023
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms will be ongoing through early evening. A
couple of storms could produce severe downburst winds and small
hail. Locally heavy rainfall and the potential for flooding will
be a growing concern particularly across northeast Georgia as
storms will be slow moving or nearly stationary.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Isolated afternoon and evening thunderstorms are possible in the
region Sunday, Tuesday and Wednesday of next week. Severe weather
is not anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Sep 9, 1:29 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT Sat Sep 9 2023
GAZ011-012-019-020-091845-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
229 PM EDT Sat Sep 9 2023
...Strong thunderstorms will impact portions of central Floyd,
southwestern Gordon, southern Chattooga and northwestern Bartow
Counties through 245 PM EDT...
At 229 PM EDT, a line of strong thunderstorms was along a line
extending from near Holland to near Armuchee to near Pinson. These
storms were nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Adairsville, Plainville, Shannon, Lyerly, Pinson,
Chattoogaville, Tidings, Armuchee, and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3446 8518 3442 8489 3425 8496 3430 8523
3427 8544 3433 8547 3439 8549 3440 8548
TIME...MOT...LOC 1829Z 190DEG 4KT 3431 8539 3435 8523 3435 8503
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 9, 1:36 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT Sat Sep 9 2023
GAZ006-008-091900-
Union GA-Fannin GA-
236 PM EDT Sat Sep 9 2023
...A strong thunderstorm will impact portions of northwestern Union
and northeastern Fannin Counties through 300 PM EDT...
At 236 PM EDT, a strong thunderstorm was over Culberson, or 11 miles
southwest of Murphy. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Morganton, Hemp, Nottely Dam, Hurst, and Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3481 8412 3483 8426 3499 8428 3499 8406
TIME...MOT...LOC 1836Z 190DEG 4KT 3497 8416
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 9, 1:38 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Sat Sep 9 2023
GAZ020-091915-
Bartow GA-
238 PM EDT Sat Sep 9 2023
...A strong thunderstorm will impact portions of south central Bartow
County through 315 PM EDT...
At 238 PM EDT, a strong thunderstorm was near Emerson, or near
Cartersville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cartersville and Emerson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3418 8478 3408 8475 3408 8488 3418 8491
TIME...MOT...LOC 1838Z 190DEG 4KT 3410 8481
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 9, 2:00 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Sat Sep 9 2023
GAZ011-019-091930-
Chattooga GA-Floyd GA-
300 PM EDT Sat Sep 9 2023
...Strong thunderstorms will impact portions of northeastern Floyd
and central Chattooga Counties through 330 PM EDT...
At 259 PM EDT, a line of strong thunderstorms was along a line
extending from James H. Floyd State Park to near Tidings. These
storms were nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Summerville, Tidings, Everett Springs, James H. Floyd State Park, and
Berryton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3450 8545 3456 8511 3443 8511 3438 8534
TIME...MOT...LOC 1859Z 140DEG 2KT 3444 8533 3445 8519
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 9, 2:14 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Sat Sep 9 2023
GAZ012-020-091945-
Gordon GA-Bartow GA-
314 PM EDT Sat Sep 9 2023
...A strong thunderstorm will impact portions of southeastern Gordon
and northeastern Bartow Counties through 345 PM EDT...
At 314 PM EDT, a strong thunderstorm was over Sonoraville, or 8 miles
southeast of Calhoun. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Calhoun, Fairmount, Ranger, Sonoraville, Folsom, and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3451 8465 3436 8470 3437 8490 3452 8493
TIME...MOT...LOC 1914Z 180DEG 3KT 3442 8483
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 9, 2:23 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Sat Sep 9 2023
GAZ006-007-092000-
Gilmer GA-Fannin GA-
323 PM EDT Sat Sep 9 2023
...A strong thunderstorm will impact portions of central Gilmer and
east central Fannin Counties through 400 PM EDT...
At 323 PM EDT, a strong thunderstorm was near Pisgah, or 8 miles east
of Ellijay. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellijay, East Ellijay, Cherry Log, and Pisgah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3465 8437 3467 8451 3485 8438 3482 8415
TIME...MOT...LOC 1923Z 180DEG 2KT 3473 8435
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH